# SDR 2003FA0001168

- Difficulty date: November 1, 2003
- Submitted: November 17, 2003
- Operation: General aviation
- Aircraft: N201SL
- Make and model: Mooney M20J
- Aircraft serial: 240191
- Engine: Lyc IO360A3B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 77450
- Condition: Broken
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IT APPEARED NR 3 CONNECTING ROD FAILED DUE TO OIL STARVATION, CAUSING ROD TO BREAK AT CAP.  THE ROD THEN HIT CRANKCASE CAUSING A HOLE IN CRANKCASE AND CAUSED THE CRANKSHAFT TO SEIZE.  WHILE REMOVING ENGINE FROM AIRCRAFT, DRAINED 2 QTS OF OIL OUT OF OIL PAN.
